MAUDE Adverse Event Report: SPINE WAVE, INC. CAPSURE SPINE SYSTEM ROD; PEDICLE SCREW SYSTEM

SPINE WAVE, INC. CAPSURE SPINE SYSTEM ROD; PEDICLE SCREW SYSTEM
Catalog Number 11-3182
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported that a patient underwent a revision surgery on (b)(6) 2016 due to pseudarthrosis at the l5-s1 level and hardware failure at the l5-s1 level (another manufacturer's product).During this procedure, all of the other manufacturer's product was removed from all affected levels - t9 through the iliac crest - and replaced with the capsure ps system.Subsequently, in (b)(6) 2018, the patient reported feeling an "audible pop".Revision surgery was performed on (b)(6) 2018 due to pseudarthrosis and hardware failure.During this procedure it was noted that the rod was fractured on the right side of the construct between the l3 and l4 levels; multiple set screws were found loose.The surgeon removed and replaced the fractured rod and loose hardware.No complications were noted during this procedure.

Brand Name
CAPSURE SPINE SYSTEM ROD
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINE WAVE, INC.
3 enterprise drive
suite 210
shelton CT 06484
MDR Report Key8066863
Report Number3004638600-2018-00017
Device Sequence Number11245007
Product Code NKB
UDI-Device Identifier10840642104288
UDI-Public10840642104288
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number11-3182
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR